Jump to content

Too late to taper?


[or...]

Recommended Posts

Hello benzo people. I did not know about the dangers and went cold turkey on November 10th. The next week I had DTs and seizures. I'm glad to have made it through, but I still have some of the physical problems and most of the emotional ones, including sudden phobias. It feels like being stuck in a nightmare (only I can't sleep). I was lucky to keep my job since it is from home, but it is hard to do many other things like driving. So now I am isolated.

 

Six weeks ago I saw a doctor to see if we could find a "taper midpoint" to ease the recovery. He gave me gabapentin instead of Valium, which is a little helpful, but I am struggling. Had I taped, I'd be down to perhaps 11 to 15 mg of Valium per day now. Should I try to find a doctor who will try an in-between taper? Or am I better off continuing to wait it out now? Thank you!

Link to comment
Share on other sites

Hi fruitloops! (cute name  :))

I think you will be so much better off in the long run if you do not reinstate. You've made it this far, and to go back probably wouldn't help much and just prolong your recovery.

It sounds like you are recovering, and things are somewhat tolerable, but it may take a bit longer due to the c/t. But you will find yourself improving slowly.

I'm sure glad you survived that cold turkey!! I'm sorry you had to experience that. But I think you are on the road back to health. Hang in there, and stick around here if you'd like and we can help you thru your symptoms with support and advice.

Take care! Linda 

Link to comment
Share on other sites

HI -

 

I'm sorry that you didn't know the dangers in going CT.  I didn't either.  I think 99% of people don't realize how harmful a quick taper/CT can be. 

 

To answer your question, I don't know if it would be beneficial to go back on benzos and start a taper but I am sure that it can set you back some in your current recovery.  I know that it is difficult.  I can't even imagine being as far out as you are from a CT but I do think that you can and will start to heal and continue to get better as the weeks and months pass.

 

Good luck and best wishes -

 

Dan

Link to comment
Share on other sites

Hi,

 

I always tell people not to reinstate unless they are in a life-death situation. I reinstated because my Graves' disease returned, I had a paradoxical reaction to Ambien (hallucinations and steady panic) and all of this led to a temporary heart problem. But, if you are basically in good health, although symptomatic and uncomfortable, you can and will survive a cold turkey. Only you can determine how much you can stand. Reinstatement works for some folks and not so well for others. I was okay when I reinstated until I developed ANOTHER illness - babesia. Now, I sweat and have insomnia and urinate a lot, no matter what I do. And, here I thought going on Valium would make sense. It was fine until I contracted this difficult to cure illness. Hang in there. It appears to me as though your symptoms, while troublesome, are not unsurmountable. Just my personal opinion. If you find that your symptoms worsen, then you always have the option of reinstating, but always remember that it's very hard to determine which dose will work for you, if you go that route. It's a crap shoot, and it works for some and not for others.

 

Love,

Genie

Link to comment
Share on other sites

Hi fruitloops,

 

I c/t in Oct.  and I highly recommend that you not reinstate. If you did reinstate at this point, at what level and would they really give you any relief?  In my opinion you have been through the roughest part.  It's when you are feeling just a little better that you that you feel it will never be over.  You will make it.  You have to hang on to anything that makes sense to you. And when it doesn't make sense to you it may make sense to someone in the forum.  This is a tool for you.  Use it.

 

I'm sorry you are going through this.  I, like you, found this forum after the fact but it has helped me so much. Stay in touch and read.  You will find what you are going through, as strange as it may seem, is actually "normal."

 

Take care and be encouraged,

Ts

Link to comment
Share on other sites

×
×
  • Create New...